• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Tardive dyskinasa

I

IWILLOBTAINMENTALHEALTH

Guest
Anyone here ever get tardive dyskinasa or know someone who has? What is the likely hood of developing it? Did it ever go away? Is there a way to reverse it? Thanks! My psychiatrist wants to put me on a medication and that's one of the side effects! :panic::panic::panic:
 
I

IWILLOBTAINMENTALHEALTH

Guest
If I get irreversible T.D. I think I will have to kill myself! :panic::cry2:
 
I

IWILLOBTAINMENTALHEALTH

Guest
THAT IS SO NOT FAIR WOMEN GET T.D. MORE THAN MEN! I'M EVEN MORE AFRAID TO TAKE ANTI PSYCHOTICS NOW! DOES BEING A WOMAN HAVE TO BE ANY HARDER?! :panic::mad:
 
Tired Daisy

Tired Daisy

Well-known member
Joined
Mar 30, 2016
Messages
12,141
Location
5,437 miles from Hollywood
Sorry for the yelling. :redface: Any way to combat this??? :confused:
I know that this is probably going to sound stupid but medication does more damage than good and you'd probably be better without such medications, I'm not saying life will be easy after that because it won't but you'd have less to deal with. Medication will just make you feel worse and worse.
 
I

IWILLOBTAINMENTALHEALTH

Guest
I know that this is probably going to sound stupid but medication does more damage than good and you'd probably be better without such medications, I'm not saying life will be easy after that because it won't but you'd have less to deal with. Medication will just make you feel worse and worse.
Thank you. :hug: My point exactly. I'm still messed up even on medication. :eek:
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,084
Location
UK
I got TD from taking meds (in particular second generation antipsychotics which are supposed to be safer than the older ones).

Some APs are more likely to cause it than others (but they all can, as can some other drugs). I was told it was very rare and generally people didn't get it unless they took the drugs over a very long period. I got it after two years.

There is a cumulative risk. They still think the newer drugs are safer. The longer you take them the more chance of developing it. If noticed early it can get better, but is often permanent. Older women at the highest risk. Having diabetes makes you more susceptible.

i do know people who have it who still take antipsychotics, because they can't manage their MH condition without it. I don't. But then I struggle a lot with my MH.
 
I

IWILLOBTAINMENTALHEALTH

Guest
I got TD from taking meds (in particular second generation antipsychotics which are supposed to be safer than the older ones).

Some APs are more likely to cause it than others (but they all can, as can some other drugs). I was told it was very rare and generally people didn't get it unless they took the drugs over a very long period. I got it after two years.

There is a cumulative risk. They still think the newer drugs are safer. The longer you take them the more chance of developing it. If noticed early it can get better, but is often permanent. Older women at the highest risk. Having diabetes makes you more susceptible.

i do know people who have it who still take antipsychotics, because they can't manage their MH condition without it. I don't. But then I struggle a lot with my MH.
I am so sorry SaraD. How do you manage it? :hug:
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,084
Location
UK
It was terrible at first. I went into a depressive decline, so distressing, no hope. For a couple of years it was constant big ugly movements. I saw a neurologist who told me it would most likely be permanent, but would hopefully plateau and become a bit easier. It has improved to some extent fortunately , but if I take the drugs again it could get a lot worse, so I have to manage without meds which is difficult.

What bugs me is that psychiatrists and doctors do not really warn people about this, they try to minimise it. I have even read psychiatrists saying that patients are not bothered by it. How they dare say that - it shows how out of touch they are. It affects everything you do, you are aware of it all the time, everywhere you go, from the moment you wake up till you fall asleep.
 
I

IWILLOBTAINMENTALHEALTH

Guest
Oh Sarah I am so sorry. I wish I could hug you in real life! There needs to either be a cure for this terrible condition or safer anti psychotics!!! :mad::nod2:
 
Thread starter Similar threads Forum Replies Date
I Psychiatric Drugs/Medications 0
D Psychiatric Drugs/Medications 3
Top